Can citalopram taken to tackle depression cause inablity to get orgasm?
User rating for this question
my partner who is 55yrs old and who has suffered dibeties for six teen years just 12months ago suffered depression and was put on 40g of citalopram. his main side affect from taken this pill is not been able to orgasim after havin sex with me. will this always be the cast, or will he beable to start orgasim again soon.
Posted Tue, 31 Dec 2013 in Mental Health
Answered by Dr. Manisha Gopal 33 minutes later
Brief Answer: Try reducing or changing medicine. Check diabetes Detailed Answer: Welcome to health care magic! I have read your question carefully and form that it is apparent that your husband has diabetes from past 16 yrs, has stage one kidney failure, and depressive disorder. He has been on citalopram for depression and has developed problem in getting orgasm. His inability to get orgasm can be related to the problem of depression itself or can be because of the use of citalopram. If related to depression then the patient will also have other symptoms of depression also , like feeling low, lack of energy, reduced activity level, etc. This can be managed by giving adequate dose of antidepressant or changing it altogether. I have seen patients getting good response with sertraline in such cases. You have not mentioned if this problem was with low dosage of citalopram as well or developed with current dose and how is his depression after taking treatment. This would have helped in finding the exact cause ( drug related or due to depression ). Some times the orgasm difficulty can be because of diabetes, as there can be nerve weakness and reduced blood flow in penis . This can be checked by getting his penile doppler. So, you need to see what kind of orgasm problem he has and the cronology of its development and treat it accordingly. Most of them are manageable. One should not neglect the role of diabetes in such persenattions. Hope the reply is helpful Please feel free to ask more question, and if you are satisfied kindly rate the answer. Dr. Manisha Gopal